Differential Topology, Volume 173

1st Edition

Authors: J. Margalef-Roig E. Outerelo Dominguez
Hardcover ISBN: 9780444884343
eBook ISBN: 9780080872841
Imprint: North Holland
Published Date: 2nd June 1992
Page Count: 602
54.95 + applicable tax
43.99 + applicable tax
72.95 + applicable tax
Unavailable
Compatible Not compatible
VitalSource PC, Mac, iPhone & iPad Amazon Kindle eReader
ePub & PDF Apple & PC desktop. Mobile devices (Apple & Android) Amazon Kindle eReader
Mobi Amazon Kindle eReader Anything else

Institutional Access


Table of Contents

Real Differentiable Manifolds with Corners. The Differential of Maps over Open Sets of Quadrants of Banach Spaces. Differentiable Manifolds with Corners. Differentiable Maps. Topological Properties of the Differentiable Manifolds. Differentiable Partitions of Unity. Tangent Space of a Manifold at a Point. The Whitney Extension Theorem and the Inverse Mapping Theorem for Differentiable Manifolds with Corners. The Whitney Extension Theorem. The Inverse Mapping Theorem. Local Diffeomorphisms. Products of Differentiable Manifolds. Sum of Manifolds. Submanifolds and Immersions. Submanifolds. Immersions. Embeddings.Submersions and Quotient Manifolds. Submersions. Inverse Image of a Submanifold by Means of a Submersion. Regular Equivalence Relations. Quotient Manifolds. Subimmersions. Subimmersions. Manifolds of Germs of Submanifolds. Lie Groups. Lie Groups. Homogeneous Spaces and Orbits. Transversality. Transversal Map to a Submanifold. Transversal Family of Maps. Fibered Product of Manifolds. Transversal Submanifolds. Parametrized Theorems of the Density of the Transversality. Lebesgue Measure Zero Sets in Rm, m greater than or equal to 1. Subsets of Measure Zero in Finite Dimensional Manifolds. The Sard and Brown Theorems. Smale's and Quinn's density Theorems. Parametrized Theorem of the Density of the Transversality. Spaces of Differentiable Maps. Finite Order Jets between Differentiable Manifolds. Spaces of Continuous Maps. Topologies over the Spaces of Maps of Class p. Finite Order Whitney Topology. Infinite Order Jets. Whitney Topology of Infinite Order. Special Open Sets in the Spaces of Differentiable Maps. Continuity of the Composition of Differentiable Maps. Approximation of Differentiable Maps. Approximation of Differentiable Maps in the Case Finite Dimensional. Elevation of the Cla

Description

...there are reasons enough to warrant a coherent treatment of the main body of differential topology in the realm of Banach manifolds, which is at the same time correct and complete. This book fills the gap: whenever possible the manifolds treated are Banach manifolds with corners. Corners add to the complications and the authors have carefully fathomed the validity of all main results at corners. Even in finite dimensions some results at corners are more complete and better thought out here than elsewhere in the literature. The proofs are correct and with all details. I see this book as a reliable monograph of a well-defined subject; the possibility to fall back to it adds to the feeling of security when climbing in the more dangerous realms of infinite dimensional differential geometry.

Peter W. Michor


Details

No. of pages:
602
Language:
English
Copyright:
© North Holland 1992
Published:
Imprint:
North Holland
eBook ISBN:
9780080872841
Hardcover ISBN:
9780444884343

About the Authors

J. Margalef-Roig Author

Affiliations and Expertise

Consejo Superior de Investigaciones Cientificas, Madrid, Spain

E. Outerelo Dominguez Author

Affiliations and Expertise

Departamento de Geometria y Topologia, Universidad Complutense, Madrid, Spain